Forum

Pins and needles seem to be getting worse

Hello,

I am new to these forums, so apologies if this is the wrong place to post, but I was hoping that someone might be able to give me some advice?

In 2016, I was diagnosed with Remitting Relapsing Multiple Sclerosis.  This came about has I was getting regular feelings of pins and needles in my arms and legs.  After more MRI's than I care to remember, I got the diagnosis.  Since then, things have been pretty good.  I get regular tingles in my arms, and I did have one case of loss of vision in the top half of my right eye (which went away very quickly), but other than that, I haven't had many issues.

In the last week though, the pins and needles have got much worse, to the point that they are sore, and my arms feel like they are on fire.  It is pretty much constant, and doesn't seem to be going away.

Is this normal?  That is such a stupid question, I know, but just not sure.  If so, any tips for dealing with this?

Thanks

Gary

Hey Gary,

That is not a stupid question. Ms is a bugger of a disease with some very weird symptoms. I am currently suffering from a burning torso - like sun burn. When I get stressed my left foot burns.

Never had pins and needles but I suppose similar. But reading again you have the on fire oddity. Burning is a neuropathic pain so regular pain killers don’t work, I am trying to manage my burning with gabapentin.

Perhaps you need to see your GP about your symptoms and get a suitable prescription for your pain. Do you have a MS nurse who can help you? You should ask about DMTs - disease modifying treatment as well

Good luck

Min xx

Hello Gary,

The symptoms you are describing are, I believe, pretty common in MS.

I get neuropathic pain most of the time, sudden sharp shooting pains anywhere from head to toe. Some are so sudden that I jump and curse.

Gabapentin works for me, and with no side effects is just perfect. There are several other treatments, so as Min suggests, why not contact your MS nurse; they’re usually pretty helpful.

Best of luck

Ben

Sadly you are being hit by the heat, humidity and high pressure of thunderstorms, which really affect me and i know lots of my MS friends have the same issues. their symptoms like pins and needles and nerve pain go into a manic drive and make them feel quite ill.

hopefully once the weather settles your Pins and needles will settle down. xxx

Hi Gary,

Welcome to the forum but not to MS. As any question you want. Also worth typing a symptom in the search box top right for answers.

Yes, pins and needles my 1st and now constant symptom.

As previously mentioned contact your MS nurse or Dr.

I take amitriptyline at night, seems to help.

Take care,

Jen

Hello Gary

(Welcome to the forum.)

Yup, pins and needles are a horrible constant for me too. Such a constant I can barely tell anymore. This is something that can happen after years of the same symptom. You just forget what it’s like not to have that feeling, as if your brain has just been rewired somehow.

But when the pins and needles turn vicious and become a burning agony, that doesn’t happen. Certainly the heat doesn’t help. Trying to keep my feet elevated as much as possible helps, keeping them cool(ish) is a good thing. And just like Jen, Amitriptyline is my friend. It needs to be taken early evening to avoid a kind of ‘amitriptyline hangover’ (by about 7 or 8pm is a good plan). Other people have their own helpful ‘friends’.

Best of luck.

Sue

Hello,

Thank you all for taking the time to respond, I really appreciate it! It is good to know that these forums are here to ask for help when needed!

I have reached out to my MS Nurse and had a chat with her, and we have discussed the options going forward.

She mentioned, as you said, that there is medication that can help with these symptoms, but she also mentioned that these can have the effect of making me drowsy/sleepy. Has this been your experience as well? I guess I am hesitant to start taking medication that will have this side effect.

I hadn’t thought that the weather could have an impact, but that would actually tie in perfectly with when this all started!

Thanks again for all the responses!

Gary